Rivaroxaban After Total Hip Replacement - Bone Health

Bone Health

3,813 members1,605 posts

Rivaroxaban After Total Hip Replacement

ChristineK profile image

I had a total hip replacement two weeks ago and have been suffering sleepless nights ever since, as I am reacting badly to Rivaroxaban. I take it just before bedtime and I keep waking up with an extremely dry mouth which lasts for about eight hours. I keep having to drink water, hence getting up to go to the toilet several times a night. My cheeks feel as if they are on fire too. I have to take this drug for five weeks in all, so another 3 weeks to go. The only other thing I could do would be to have injections of Tinzaparin in the stomach, and I hate needles. The consultant wants me to try and put up with the discomfort, but it's driving me to desperation. Has anyone else had a similar experience?

4 Replies
ROSAdmin2 profile image
ROSAdmin2Administrator

Hi ChristineK , Having hip replacements and taking a blood thinner after the operation is to do with the condition of Osteoarthritis. This site is all about Osteoporosis. I wondered if you were posting on the wrong site?

ChristineK profile image
ChristineK in reply to ROSAdmin2

Oops! Sorry, wrong site!

I know you’ve posted on the wrong site but have a look through this website. I found it really helpful. I’m an injection phobe so I know where you’re coming from but husband also did his own injections for a while - it’s only a tiny needle and he didn’t seem to feel anything -

bonesmart.org

Thank you for your reply, it was very helpful

You may also like...